Announcement

Collapse
No announcement yet.

Help - rosacea spreading/progressing so quickly

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Help - rosacea spreading/progressing so quickly

    Hi,

    I just joined this group yesterday - thanks for the replies to my other posts. I'm feeling panicky this evening, because my rosacea seems to be progressing/spreading so quickly. Is this normal?

    I've flushed across cheeks and nose for years, and have a few broken veins in those places. But in less than a couple of months it's spread to my chin, which is red and sore the whole time - with visible capillaries; to the area going from my nose to my mouth - same thing there; and now I've noticed that my forehead is turning pink. I hoped I was imagining the forehead a couple of days ago, but it's definitely happening.

    Why is this happening? I feel so anxious - I can't understand why I should suddenly have as many broken capillaries in areas that have only been flushing for a matter of weeks as I have in places that have flushed for years.

    This has all happened in the past 4 weeks since I was out in the wind, but it's progressing, not recovering. My skin is so sensitive now and it hurts so much. I've been put on doxycycline but gather that's not going to do anything for the redness and capillaries.

    Should I try and get in touch with a laser clinic straight away? I feel frightened by the speed of this and the fact that it's so completely out of my control.

    Thanks,
    Kristina

  • #2
    Hi Kristina....be careful while on Doxy...it is known to cause photosensitivity....where really good sunscreen even now in winter as any UV can make things worse.

    If I were you I would look into laser for sure....why wait for it to get worse? Catching it quickly and reversing the damage is possible.

    Make sure you arent' using any harsh soaps or creams....gentle is the key here and if anything seems to irriate your skin cleanse it off right away don't wait for your face to try and accept it....that will worsen rosacea for sure...it's your built in warning system!
    Dx 1998

    Comment


    • #3
      Hi and welcome to the forum.

      It sounds like you may well be suffering from something like seb derm or even perioral dermatitis in addition to rosacea.

      http://dermnetnz.org/acne/perioral-dermatitis.html

      http://dermnetnz.org/dermatitis/sebo...ermatitis.html

      Rosacea can be accompanied with seb derm and it can be hard to distinguish where one starts and the other finishes. If you skin is greasy but dry, flakey, red and angry -esepcially on your nose and forehead then it could well be seb derm.

      May I ask what creams you are using on your face?

      Have you been to the doctor for diagnosis yet?

      Sarah

      Comment


      • #4
        Hi,

        Thanks for your replies. Yes, I am rather worried about the doxy - have only been on it 3 days and feel very sick, for one thing! Also, I know it's not really going to tackle the things that are bothering me most - the flushing, soreness, redness and capillary damage, so it seems a bit pointless. I don't have p&ps yet unless they're the tiny, pinhead blisters that have appeared in my sorest spots. My GP has prescribed me a factor 60 sunscreen called Sunsense, but the pharmacy didn't have it in stock -they're going to deliver it tomorrow. Whether I can tolerate it is a different matter.

        Sarah, I do have seborrhoeic dermatitis too. First had it 8 years ago, and it's recurred a few times, including last Spring/Summer. For a while my GP thought I just had seb. derm. and prescribed steroid creams ( I reacted to all the anti-fungal ones) which I refused to use, as I was convinced by then that I have rosacea too. Only got my official rosacea diagnosis on Friday, because the GP saw me during a flush!

        I am a bit confused about which bits are which, to be honest. Thanks for putting the links in. The perioral derm. pics. were interesting, as some of my "new" bits are in those areas; but I don't yet have spots there. My seb. derm. always used to just affect my eyebrows and the sides of my nose. I do have blotchy bits near my hairline too, now, which I thought might be seb. derm. - my scalp is really itchy near those bits - but there's no flaking. Also, those bits seem to go red when I'm flushing generally.

        Haven't had any flaking near my eyebrows for a while, either, but they're stilll red and inflamed the whole time. Could that now be rosacea, too, or is it definitely seb. derm.? I'm presuming the chin - my latest red zone! - must be rosacea? I have visible capillaries on cheeks and chin, so I thought that must be a sign it was rosacea?

        Have had fun and games with creams recently. I don't have anything that works on the seb.derm. , though aloe vera gel is soothing. Angela suggested a zinc ointment can help. I used to just use an oil of olay moisturiser but stopped last Summer because I thought it might help to "go organic". Unfortunately I've had more reactions to natural products than I ever did to high street ones, and that's been a real trigger for my skin problems. Before my recent wind-burn experience, which has triggered the latest downturn, I'd been using a fragrance-free Green People moisturiser. The main ingredient was aloe, then tonnes of oils - but I don't think it was helping the flakiness. Then after my skin went mad recently I couldn't tolerate it anymore. In desperation I tried the Olay again, but that stings too. I have one Liz Earle one that I haven't yet had a reaction to, but it's got no sun protection. Haven't found a sunscreen that I get on with. My skin is absolutely hypersensitive at the moment - anything I put on it seems to make it red and blotchy.

        Sarah, do you have seb. derm too? And is there any way of working out which bits are which? Also, you're in the UK, aren't you? Have you had any experience of the Burghley Park Clinic? It's nowhere near me, I'm in Yorkshire, but I've read good things about Dr Crouch on this site.

        Thankyou both for your replies,

        Kristina

        Comment


        • #5
          I've recently use eucerin cream and found this to okay for me as long as I just use it for a couple of days only.

          http://www.eucerinus.com/

          Yes I do have seb derm and find thats it is harder to control than my rosacea. It always bad in the winter. I would advise looking at the sub forum-similar and coexisting conditions but I find pau d'arco good for it.

          I go the the burghley park clinic and would highly recommend Dr Crouch if you are looking for laser treatments. I would also recommend Dr Chu at Hammersmith Hospital if you want an excellent consultant derm. Moomy travels down from Yorkshire to Swindon to be treated by Dr C and up travel up from Dorset.

          Comment


          • #6
            Thanks, Sarah - I'll definitely check out the eucerin; Melissa mentioned that too. And it's good to know there are some real experts here in the UK.

            Kristina

            Comment


            • #7
              Originally posted by Lookout View Post
              Hi Kristina....be careful while on Doxy...it is known to cause photosensitivity....where really good sunscreen even now in winter as any UV can make things worse.

              If I were you I would look into laser for sure....why wait for it to get worse? Catching it quickly and reversing the damage is possible.

              Make sure you arent' using any harsh soaps or creams....gentle is the key here and if anything seems to irriate your skin cleanse it off right away don't wait for your face to try and accept it....that will worsen rosacea for sure...it's your built in warning system!
              Seems like sound advice which i too will consider!

              Comment


              • #8
                re

                regarding the doxy....what is the dosage? oracea is ( in my experience) the best way to take it if you go that route...100mg doxy will make u sick...oracea is 40mg slow released and in clinical trials was not "antimicrobial" meaning that it wouldn't ruin the good bacteria in your gut...i would ask your derm about this....it is my opinion that many derms are 1. - ignorant or 2. - criminal and don't want their patients to heal so they keep coming back and back again. I went to many derms with no luck and only when i took matters into my own hands to educate myself did I find the proper solution. also watch the diet! carbs tend to be very bad! lots of info on that subject here....we are here for you!

                Comment

                Working...
                X